Alert archive / Texas / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 13, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Apr 24, 2022, 10:22 PM CDT for Terrell County, Texas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2022, 10:22 PM CDT (03:22 UTC)
- Expired
- Apr 24, 2022, 10:45 PM CDT
- In force
- 23 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 2.0 in
- Wind
- 60.0 mph
County Terrell County, TX
The radar
The San Angelo radar (KSJT), 166 km from the middle of the area, began a volume at 03:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 3.4 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1995 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 1767 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
110
WUUS54 KMAF 250322
SVRMAF
TXC443-250345-
/O.NEW.KMAF.SV.W.0013.220425T0322Z-220425T0345Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Midland/Odessa TX
1022 PM CDT Sun Apr 24 2022
The National Weather Service in Midland has issued a
* Severe Thunderstorm Warning for...
East central Terrell County in southwestern Texas...
* Until 1045 PM CDT.
* At 1021 PM CDT, a severe thunderstorm was located 9 miles southeast
of Terrell County Gas Plant, or 26 miles northeast of Dryden,
moving east at 25 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Terrell County Gas Plant.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3034 10167 3035 10170 3033 10174 3030 10174
3029 10176 3019 10176 3023 10189 3040 10187
3039 10169 3038 10170 3036 10166 3034 10166
TIME...MOT...LOC 0321Z 290DEG 22KT 3026 10175
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
101 follow-up statement
910
WWUS54 KMAF 250335
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
1035 PM CDT Sun Apr 24 2022
TXC443-250345-
/O.EXP.KMAF.SV.W.0013.000000T0000Z-220425T0345Z/
Terrell TX-
1035 PM CDT Sun Apr 24 2022
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL TERRELL COUNTY
WILL EXPIRE AT 1045 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
LAT...LON 3034 10167 3035 10170 3033 10174 3030 10174
3029 10176 3019 10176 3023 10189 3040 10187
3039 10169 3038 10170 3036 10166 3034 10166
TIME...MOT...LOC 0335Z 290DEG 22KT 3024 10167
$$
10What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 6:46 PM CDT, 3 hours 36 minutes earlier.
Area forecast discussion, Apr 24, 6:46 PM CDT, 3 hours 36 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 646 PM CDT Sun Apr 24 2022 ...New AVIATION... .AVIATION... (00Z TAFS) Issued at 641 PM CDT Sun Apr 24 2022 Showers and thunderstorms through tonight will largely remain to the east and southeast of area terminals, with the exception of FST where thunderstorms may be possible after 06Z. Have not included mention at this time due to uncertainty, though trends will be monitored through the evening. Otherwise, winds will become northeasterly at all terminals, remaining elevated and intermittently gusty through much of the forecast period. MVFR ceilings will develop west-northwestward into the area late tonight, impacting FST/PEQ/INK/MAF by morning, with improvement not expected until around/after 18Z. Otherwise, VFR conditions will prevail. && .SHORT TERM... (This afternoon through Monday night) Issued at 209 PM CDT Sun Apr 24 2022 Rain chances (for some) and cooler weather dominate the short term. A cold front as stalled across the eastern Permian Basin this afternoon with showers and thunderstorms moving northeast along this boundary. The rain has so far avoided locations that saw heavy rain overnight (Big Spring to Coahoma). A few strong storms are possible this afternoon for locations along and east of a Snyder to Big Spring to Crane line. Hail and locally heavy rain are the main threats. A stronger front will push through this evening and overnight with more storms expected to develop. The best chances will be near sunset across the southern Permian Basin and Lower Trans Pecos where better moisture will lie. These storms could also be severe with large hail and damaging winds a good possibility. Unfortunately, areas further west will miss out on this set of rain chances. Temperatures will cool behind tonight's front with lows falling back toward normal in the 40's and 50's. Moisture will override the cooler airmass at the surface Monday keeping some clouds and even a few showers in place for eastern portions of the area. This along with moderate CAA will keep highs likely in the 60s/70s. High pressure settles over the area Monday night allowing for temperatures to drop well below normal. By Tuesday morning, most locations will see temps in the 30s/40s. && .LONG TERM... (Tuesday through Saturday) Issued at 209 PM CDT Sun Apr 24 2022 Forecast beyond Monday transitions into a dominant ridging pattern over the southern plains with only a minor shortwave rippling through the flow out of Mexico for Wednesday evening. Rain chances are dismal outside the far SW zones for the time frame above as modest ascent will provide a chance for scattered showers/storms over the Presidio and Rio Grande Valleys, as well as the Marfa Plateau. Temperatures will begin the long range near normal but expecting highs to climb 10-15 degrees above normal by the end of the week thanks to rising heights and south to southwest flow areawide. A shortwave trough will roll through the central plains to the north by the end of the week providing the perfect downslope setup where highs can reach the 90s areawide on Friday. The biggest weather concern will lean back to fire weather thanks to the combo of antecedent dry conditions, heat, and eventual winds from the evolving pattern. Overall, the setup is pretty tame for the long term outside a few days in general. && .FIRE WEATHER... Issued at 209 PM CDT Sun Apr 24 2022 Min RHs will remain below 15% for areas west of the Pecos river today with ERCs comfortably in the 90-96th percentile. Pressure gradient pattern is not as stark as the last few days, but 20ft winds are still between 15-20kts out across the 54 corridor, Guadalupes, and into the Davis Mtns. Considering the historic ERCs and RFTI hovering between 2-4, will continue with an RFD for the areas previously mentioned. Fuels will get some assistance next few days as RHs areawide will remain above 15% with a lot of the area in the 20-30% range. Overnight recoveries will be good to excellent for areas east of the Pecos river through mid-week as well, so this will certainly be a plus for part of the region. Late week setup unfortunately is trending towards increased fire weather potential as a disturbance cuts to the north and sharpens the dryline with gusty southwest flow likely for WTX and SE NM. Min RHs back into the single digits areawide will provide another high risk for large fire potential coupled with the expected wind field and above normal temperatures. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 79 51 65 42 / 30 20 20 0 Carlsbad 82 47 70 41 / 0 0 0 0 Dryden 92 61 67 53 / 10 60 70 30 Fort Stockton 89 55 67 47 / 0 40 40 0 Guadalupe Pass 77 46 63 43 / 0 0 10 0 Hobbs 81 44 68 37 / 0 0 0 0 Marfa 83 43 67 38 / 0 20 20 0 Midland Intl Airport 84 52 66 43 / 10 20 20 0 Odessa 84 53 66 44 / 10 20 20 0 Wink 87 51 70 42 / 0 10 10 0 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...29 LONG TERM....87 AVIATION...84
Hazardous weather outlook, Apr 24, 1:40 PM CDT, 8 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 140 PM CDT Sun Apr 24 2022 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-251845- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 140 PM CDT Sun Apr 24 2022 /1240 PM MDT Sun Apr 24 2022/ This Hazardous Weather Outlook is for southeast New Mexico, southwest Texas and western Texas. .DAY ONE...This afternoon and tonight. There is a slight risk of severe storms later this afternoon and evening over the Southeastern Permian Basin and Lower Trans Pecos. A few storms could become severe and be capable of producing large hail and damaging wind. Elevated to near-critical fire weather possible out across the Hwy 54 corridor, Marfa Plateau, as well as the Davis Mountains and Foothills. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Critical fire weather possible areawide on Thursday and Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, Apr 24, 9:09 PM CDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
909 PM CDT Sun Apr 24 2022
TXZ082-250300-
Terrell TX-
909 PM CDT Sun Apr 24 2022
...A strong thunderstorm will impact portions of southeastern Terrell
County through 1000 PM CDT...
At 909 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Dryden, moving southeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Dryden and Terrell County Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3004 10227 3016 10232 3029 10230 3026 10176
2982 10176
TIME...MOT...LOC 0209Z 293DEG 26KT 3015 10216
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
10Special weather statement, Apr 24, 9:11 PM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
911 PM CDT Sun Apr 24 2022
TXZ075-082-250300-
Pecos TX-Terrell TX-
911 PM CDT Sun Apr 24 2022
...A strong thunderstorm will impact portions of east central Pecos
and northeastern Terrell Counties through 1000 PM CDT...
At 911 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles west of Sheffield, moving southeast at 15 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sheffield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3052 10168 3047 10169 3046 10170 3047 10173
3044 10172 3042 10174 3040 10170 3038 10169
3059 10212 3073 10204 3071 10181 3065 10177
3065 10170 3062 10165 3059 10166 3055 10165
TIME...MOT...LOC 0211Z 293DEG 14KT 3062 10202
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
10Local storm report, Apr 24, 9:39 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
939 PM CDT SUN APR 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0932 PM HAIL 9 SSW SHEFFIELD 30.57N 101.88W
04/24/2022 M1.25 INCH TERRELL TX STORM CHASER
HAIL OBSERVED ALONG SH349 9SSW OF SHEFFIELD.
&&Special weather statement, Apr 24, 9:43 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
943 PM CDT Sun Apr 24 2022
TXZ082-250315-
Terrell TX-
943 PM CDT Sun Apr 24 2022
...A strong thunderstorm will impact portions of northeastern Terrell
County through 1015 PM CDT...
At 943 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Terrell County Gas Plant, or 22 miles north of Dryden,
moving east at 25 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Terrell County Gas Plant.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3034 10167 3035 10170 3033 10174 3030 10174
3029 10176 3022 10176 3029 10216 3053 10214
3054 10195 3036 10166 3034 10166
TIME...MOT...LOC 0243Z 270DEG 22KT 3035 10198
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
10Local storm report, Apr 24, 9:45 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
945 PM CDT SUN APR 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM HAIL 11 S SHEFFIELD 30.53N 101.82W
04/24/2022 M1.50 INCH TERRELL TX STORM CHASER
HAIL RANGED IN SIZE FROM HALF DOLLAR TO PING
PONG SIZED. RELAYED VIA SOCIAL MEDIA.
&&Special weather statement, Apr 24, 10:15 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
1015 PM CDT Sun Apr 24 2022
TXZ082-250330-
Terrell TX-
1015 PM CDT Sun Apr 24 2022
...A strong thunderstorm will impact portions of east central Terrell
County through 1030 PM CDT...
At 1015 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Terrell County Gas Plant, or 24 miles northeast of
Dryden, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Terrell County Gas Plant.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3034 10167 3035 10170 3033 10174 3029 10176
3015 10176 3020 10193 3038 10192 3042 10174
3041 10173 3040 10170 3038 10170 3036 10166
3034 10166
TIME...MOT...LOC 0315Z 290DEG 22KT 3027 10179
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
10The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 7:25 PM CDT | Special Weather Statement | MAF | Crockett | 35 min |
| Apr 24, 7:42 PM CDT | Special Weather Statement | MAF | Terrell | 33 min |
| Apr 24, 7:48 PM CDT | Special Weather Statement | MAF | Reagan | 42 min |
| Apr 24, 7:52 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 68 min |
| Apr 24, 7:56 PM CDT | Severe Thunderstorm Warning | MAF | Reagan | 49 min |
| Apr 24, 8:02 PM CDT | Special Weather Statement | MAF | 43 min | |
| Apr 24, 8:26 PM CDT | Areal Flood Advisory | MAF | Pecos | 3 hr |
| Apr 24, 9:02 PM CDT | Areal Flood Advisory | MAF | Pecos, Terrell | 3 hr |
| Apr 24, 9:09 PM CDT | Special Weather Statement | MAF | Terrell | 51 min |
| Apr 24, 9:11 PM CDT | Special Weather Statement | MAF | Terrell | 49 min |
| Apr 24, 9:28 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 35 min |
| Apr 24, 9:43 PM CDT | Special Weather Statement | MAF | Terrell | 32 min |
| Apr 24, 10:15 PM CDT | Special Weather Statement | MAF | Terrell | 15 min |
| Apr 25, 2:30 AM CDT | Special Weather Statement | MAF | Terrell | 45 min |
| Apr 25, 3:47 AM CDT | Special Weather Statement | MAF | Terrell | 43 min |
| Apr 25, 4:30 AM CDT | Special Weather Statement | MAF | Terrell | 45 min |
| Apr 25, 4:40 AM CDT | Areal Flood Advisory | MAF | Terrell | 3 hr |
| Apr 25, 4:42 AM CDT | Special Weather Statement | MAF | Crockett | 48 min |
| Apr 25, 5:13 AM CDT | Special Weather Statement | MAF | Terrell | 47 min |
| Apr 25, 6:36 AM CDT | Special Weather Statement | MAF | Terrell | 39 min |
| Apr 25, 6:45 AM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 60 min |
| Apr 25, 9:12 AM CDT | Special Weather Statement | MAF | Terrell | 48 min |
| Apr 25, 1:11 PM CDT | High Wind Warning | MAF | Culberson | 15 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.